A Nine-Year Old’s Side Effects on Prozac

“I am disgusted that Prozac is so readily handed out to children.”

I am the mother of a 9 year old boy.

About four months ago, my son went through a change. He was experiencing a lot of physical growth and he was developing sexual awareness. Being OCD to a degree, my son centered on thoughts and obsessed and started acting in mildly inappropriate ways. Now, that became a real concern because it was more than thoughts but turning to actions that were being perpetuated; my husband and I became alarmed.

There was NO CAUSE for this sudden escalation except for a natural curiosity getting out of control (OCD reaction w/a boy who is emotionally immature but very intelligent & spiritual).The guilt set in and no matter how we tried to help him forgive himself, he carried far too much guilt. It internalized into dropping self-esteem and finally that escalated into severe depression. Who was once a VERY happy, talkative, joyful, incredibly funny & affectionate boy turned into a boy who wept daily, seldom smiled, and was becoming despondent.

We took him to a counselor, and later were referred to a psychiatrist. After an hour assessment, Dr.SHOULD HAVE KNOWN BETTER prescribed Prozac for Rob.

His reaction included: MAJOR joint/muscle pain (from the bottom of his feet to the top of his head PAIN!), lack of appetite, increased seizure symptoms (Rob has a left partial complex seizure disorder we are NOT treating with drugs but naturally and that has gone very well), abdominal pain, increased lethargy, increased OCD behavior, increase in thoughts of suicide, heart pain, vomiting, and strange feelings in his mouth/tongue. I took Rob off Prozac after only 8 days because I was so alarmed with the side effects.

After taking him off the med, I did some research and was very saddened that I’d been pushed into allowing my son to be given Prozac! I was pressured by the psychiatrist, husband (on Prozac), brother-in-law (Dr. also on Prozac), and it was approved even by the pediatrician! My taking Rob off Prozac was MY decision against all but hubby (he was worried about the escalating effects of the drug, too).It took a full 7 days for the incredible pain to go away. Rob told me it hurt even to move his fingers, walk, anything.

Well, in closing, I am disgusted that Prozac is so readily handed out to children. From what I know currently, the FDA has not even approved this drug for children, and after researching it myself, I AM WORRIED ABOUT MY HUSBAND! He has been on it for two years.

 

2/3/1999

This is Survivor Story number 30. Total number of stories in current database is 96

501 total views, 1 views today

Posted in SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply